Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 83, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Nov 24, 2003, 7:51 PM EST. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2003, 7:51 PM EST (00:51 UTC)
- Expired
- Nov 24, 2003, 9:45 PM EST
- In force
- 114 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 24, 3:00 PM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Nov 24, 3:00 PM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EST MON NOV 24 2003
NOTHING LASTS FOREVER...NOT EVEN SOME FINE NOVEMBER DAYS......
THE GFS HAS INIT BETTER THAN THE ETA WITH THIS MDL RUN AND WILL
BE FOLLOWED. ITS PCPN TIMING FOR TNGT IS SLGTLY FASTER THAN THE
ETA...BUT OTRWISE WE ARE SPLITTING HRS. ON 12Z ANLYS H5 TROF
ALRDY HAS ITS STGST WINDS ON ITS E SIDE AND MDL NEG TILT/LIFTING
SOLN APRS RIGHT ON TRACK. FOR US THIS WILL MEAN ABT A 1-4 HR PCPN
EVENT TNGT WITH HVYST PCPN AND LONGEST DURATION CLOSEST TO LIFTING
TROF IN NRN ZNS. TIMING WILL BE CLOSE...BUT PCPN MIGHT JUST CHG TO
SNOW B4 ENDING FAR NRN ZNS. REST OF FCST LOOKS SIM...A RAPID
MODIFICATION IN STORE FOR TUE AND WED WITH THE NEXT PCPN SHOT LATER
ON THANKSGIVING. AIR MASS BEHIND THIS NEXT CFP LOOKS COLDER...MIGHT
ACTUALLY GET US BELOW NML OR FEEL LIKE IT IS BELOW NML.
MDLS ARE VERY SIM IN HANDLING THE APCHG SYS FOR TNGT. BASED ON CUR
RADAR SIGNATURE WE ARE GOING WITH THE SLGLTY FASTER GFS. BASICALLY
IT PUTS THE BULK OF THE PCPN DURG THIS EVE. MIGHT TRAIL AFTER MIDN
IN FAR NERN ZNS. WHL TROF IS CARRYING A NEG TILT POSTURE...IT IS
LIFTING TOO FAR TO OUR N AND W PLUS SHORT PCPN DURATION TO GIVE US
ANY HYDRO PBLMS. WE/LL MOVE THE CDFNT THRU OUR CWA 1-4Z. IT APRS
A BIT OF THE PCPN MAY LINGER BEHIND IT. WINDS WILL HAVE A BIT OF
GUSTINESS JUST BEHIND THE FNT...BUT THE LLJ LIFTS NEWD PRECEDING ITS
PASSAGE. THE TIME OF THE DAY HELPS ALSO AND HIEST POST FNTL GUSTS
SHLD PBLY BE BTWN 30-40 MPH. FAR N COLD AIR IS BARRELING IN AS PCPN
IS SHUTTING OFF. THERE MAY BE ENUF OF AN OVERLAP TO BRIEFLY CHG THE
RAIN TO SNOW AND WILL ADD TO FAR NRN ZNS. THEN ALL THE MDLS SINK THE
INVERSION LIKE A ROCK AND ALL ZONES SHLD CLR QUICKLY AFT MIDN. IT
APRS NO SC WILL HAVE A CHC TO FORM UNDER THE INVERSION WITH THIS
ONE. GUID MINS APR REASONABLE.
JUST LIKE THAT THE CAA IS DONE ON TUE DAY FOR MOST OF OUR CWA. IT
LINGERS A BIT LONGER IN NERN ZNS AGN...OTRWISE AIR MASS STARTS ITS
RAPID RECOVERY. CHILLY AIR MASS MUST BE PRETTY SHALLOW GIVEN HOW
WARM THE H8 TEMPS ARE AND HOW LOW THE MAX TEMPS ARE. OVERALL FULL
SUN MACROS SUGG BECAUSE OF THIS SHALLOW COOL AIR MASS OF GOING ABV
GUID FAR S...COMP CNTRL AND WITH THE COLDER GFS MOS N. WE/LL FOLLOW.
ITS NOT SUMMER...SO CONVECTIVE TEMPS WON/T BE REACHED. THE H2.5 JET
LINGERS FOREVER OVR US AND ALL THE MDLS ARE HINTING AT SOME HI LVL
MSTR. FOR NOW WE/LL LEAVE IT MOSUNNY.
BIGGER HEADACHES COME TUE NGT WITH WHAT TO DO WITH THE MIN TEMPS
WITH RESPECT TO CI. PBLY WHY THEY INVENTED THE FAIR WORDING IN
FORECASTS IF THERE EVER WAS A FAIR NGT. ALL THE MDLS HAVE THIS CI.
FCSTD MSTR IS ENUF FOR US NOT TO RADIATE TO THE DEWPTS AND WILL GO
CLOSE TO GUID. IT SHLD BE A FROSTY MRNG THRUT THE RGN. THE MDLS
DON/T MOVE THE H2.5 JET OR OUR CI MSTR ON WED. AGN W/O THIS CI...WE
WOULD BE BOOSTING MAX TEMPS ABT A CAT ABV GUID...BUT SINCE ITS FCSTD
BY ALL THE MDLS...WE WILL GO GUID FOR NOW.
WITH RESPECT TO THE EXTDD...(TU CTP) THE NEXT TROF HAS BECOME
SHARPER WITH EACH MDL RUN AND ALL THE MED RNG MDLS ARE FCSTG A PCPN
EVENT FOR THU/THU NGT. SOME ARE KEYING ON THU NGT WHL THE GFS IS
SUGG IT SHLD ARRIVE DURG THE DAY. WE WILL COMP BTWN THE TWO FOR
NOW...BUT ENUF CONSIST WITH ALL THE MDLS TO UP POPS TO LKLY. THEN
CHILLIER AND COLDER WX BEHIND THIS NEXT EVENT. NEXT NEXT SHOT AT
PCPN COMES LATER MON.
MARINE...WE WILL BE HOISTING SCA EVERYWHERE IN BLUSTERY FLOW BEHIND
THE CDFNT. TIDAL PBLMS S/B OVER AS THE NEXT ASTRON IS LWR AND THEN
WINDS GO WRLY.
*****************************************************************
THE FOLLOWING IS FOR ENTERTAINMENT PURPOSES ONLY. PAST PERFORMANCE
IS NO INDICATION OF FUTURE TRENDS. YOUR MILEAGE MAY VARY. STILL
WATERS RUN DEEP. LOOK BEFORE YOU LEAP...YADDA YADDA YADDA.
THEY HAVE BEEN CLAMORING AT THE ANALUGS ARE US DOORS...RINGING THE
BELLS...PHONES IN THE MIDDLE OF THE NIGHT...ETC. WELL FOR THOSE ONE
OR TWO INTERESTED PEOPLE HERE ARE THE ANALOGS FOR THE UPCOMING
WINTER. BASED ON A LATE 80S STUDY THIS CURRENT UNSEASONABLY WARM
NOVEMBER (MAY BE A TOP 10) COMES CLOSE TO GIVING THE KOD FOR AN
UNSEASONABLY COLD WINTER. BASED ON PAST WARM NOVS...THERE IS ONLY A
20 PERCENT CHANCE OF AN UNSEASONABLY COLD WINTER. UNSEASONABLY COLD
DEFINED AS THE LOWEST 30 PERCENT OF ALL WINTERS. THIS GOES BACK TO
THE 1980S STRATIFICATION OF 30-40-30 USED TO DEFINE BLO-NML-ABV
TEMPS.
BELOW ARE THE BEST FIT FOR ALL THREE AUTUMN MONTHS. WE USED AN
UNSEASONABLY WARM SEPTEMBER...NORMAL OCTOBER AND UNSEASONABLY WARM
NOVEMBER. THE ENSO STATES WERE DERIVED FROM WAF JMA DEFINITION.
THESE ARE ALL BASED ON PHILADELHIA/S CLIMATOLOGICAL RECORDS.
YEAR ENSO STATE ENSUING ENSUING ENSUING SNOWFALL
DEC JAN FEB
1929 WARM 38.2 35.6 40.1 8.2
1945 NEUTRAL 29.8 33.8 34.5 18.7
1993 NEUTRAL 38.4 27.4 33.2 23.1
1998 NEUTRAL (?) 42.0 35.0 38.0 12.5
AVG 37.1 33.0 36.5 15.6
1971-2000 NML 37.4 32.3 34.8 19.3
THAT LATE 1980S STUDY WAS WEIGHTED MORE TOWARD OCTOBER (ESPECIALLY)
AND UNSEASONABLY COOL NOVEMBERS. TO EXPAND THE SAMPLE A BIT THE
FOLLOWING ARE ANALOGS FOR A NML OCTOBER AND UNSEASONABLY WARM
NOVEMBER. THE ABOVE MENTIONED SEASONS ARE REPEATED.
YEAR ENSO STATE ENSUING ENSUING ENSUING SNOWFALL
DEC JAN FEB
1877 UNKNOWN 40.8 33.0 36.9 UNKNOWN
1883 UNKNOWN 37.6 30.2 40.2 UNKNOWN
1902 WARM 33.7 32.6 36.5 16.8
1929 WARM 38.2 35.6 40.1 8.2
1930 WARM 36.6 36.2 37.4 4.1
1935 NEUTRAL 31.5 29.9 27.6 23.1
1945 NEUTRAL 29.8 33.8 34.5 18.7
1963 MDT EL NINO 27.9 33.0 31.8 32.9
1982 STG EL NINO 41.3 34.1 34.0 35.9
1993 NEUTRAL 38.4 27.4 33.2 23.1
1994 NEUTRAL 41.9 38.2 31.5 9.8
1998 NEUTRAL (?) 42.0 35.0 38.0 12.5
AVG 36.6 33.3 35.1 18.5
1971-2000 NML 37.4 32.3 34.8 19.3
UNLESS THE LAST FEW GFS ARE WAY OFF OR THERE IS A BIG PAT SHIFT AFT
THE FIRST WEEK OF DEC...WE WOULDN/T BE BETTING THE SUMMER HOME WE
DON/T HOME ON A VERY COLD DECEMBER...OTHERWISE...HAVE A HAPPY
THANKSGIVING AND A GREAT WINTER NO MATTER WHAT HAPPENS.
.PHI...SMALL CRAFT ADVISORY FROM SANDY HOOK NJ TO FENWICK ISLAND DE
AND DE BAY.
TFGHazardous weather outlook, Nov 24, 4:20 AM EST, 15 hours 31 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-241200- HAZARDOUS WEATHER OUTLOOK - UPDATE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 AM EST MON NOV 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY PATCHY DENSE FOG WILL DISSIPATE THIS MORNING A DENSE FOG ADVISORY HAS BEEN ISSUED FOR THIS MORNING FOR SOUTHEAST PENNSYLVANIA...SOUTHERN NEW JERSEY...DELAWARE AND NORTHEAST MARYLAND...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. A COLD FRONT WILL MOVE THROUGH EARLY TONIGHT AND MAY BE ACCOMPANIED BY 30 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RNS
In the hours before
Special weather statement, Nov 24, 6:21 PM EST, 1 hour 30 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-250400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 621 PM EST MON NOV 24 2003 ...LATE AUTUMN RETURNS WITH GUSTY WINDS AND COLDER TEMPERATURES... A COLD FRONT IS GETTING READY TO SWING EASTWARD TO THE COAST AND WILL BRING STRONG GUSTY WINDS AND SHARPLY COLDER TEMPERATURES TO THE REGION THIS EVENING. THIS WILL BE A VERY NOTICEABLE CHANGE FROM THE RELATIVELY MILD TEMPERATURES AND MOSTLY SUNNY SKIES WE HAVE EXPERIENCED OVER THE PAST FOUR DAYS. AS THE FRONT MOVES THROUGH THIS EVENING...WINDS WILL SHIFT TO THE WEST AND BECOME STRONG AND GUSTY. WINDS WILL GUST TO BETWEEN 35 AND 45 MILES AN HOUR LATER THIS EVENING FOR SEVERAL HOURS AFTER THE FRONT PASSES. TEMPERATURES WILL DROP 10 TO 15 DEGREES IMMEDIATELY AFTER FRONTAL PASSAGE...AND WIND CHILLS WILL FALL INTO THE 20S AFTER MIDNIGHT. PERIODS OF COLD RAIN WILL ALSO OCCUR AFTER THE FRONT PASSES THROUGH AND CONTINUE INTO THE EARLY MORNING HOURS. ANYONE PLANNING TO BE OUT LATE TONIGHT SHOULD BE PREPARED FOR MUCH COLDER...WETTER AND WINDIER CONDITIONS. DRIVING WILL BECOME MORE HAZARDOUS AS THE ROADS BECOME WET AND THE WIND GUSTS ARRIVE. SMALL CRAFT ADVISORIES CONTINUE IN EFFECT FOR THE DELAWARE BAY AND THE NEW JERSEY AND DELAWARE ATLANTIC COAST. MARINE CONDITIONS WILL DETERIORATE SHARPLY AS THE FRONT MOVES THROUGH. SZATKOWSKI
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:01 PM EST | Special Marine Warning | PHI | 2 hr | |
| Nov 24, 9:01 PM EST | Special Marine Warning | PHI | 2 hr |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.